Depression Home > Celexa Overdose
As with any medication, it is possible to overdose on Celexa. Some possible effects of a Celexa overdose can include shakiness, dizziness, and nausea. The effects of a Celexa overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Administering certain medications or pumping the stomach can help to treat a recent overdose.
Celexa® (citalopram hydrobromide) is a prescription medicine used for the treatment of depression (also known as major depression or clinical depression). As with all medicines, it is possible for a person to overdose on Celexa. The effects of a Celexa overdose will vary depending on a number of factors, including how much Celexa was taken and whether it was taken with any other medicines.
If a person overdoses on Celexa, the symptoms can vary. The most common Celexa overdose symptoms include:
- Nausea and vomiting
- Shakiness (tremor)
- Fast heartbeat (tachycardia).
Other Celexa overdose symptoms may include, but are not limited to:
- Amnesia (memory loss)
- Trouble breathing
- Blue skin
- Muscle pain
- Irregular heart rhythm (arrhythmia)
- Loss of life.
In studies, very high doses of Celexa (up to 2000 mg) did not cause loss of life. However, loss of life is more likely to occur if the drug is taken with other medications or alcohol.